Welcome to the International Emetophobia Society | The Web's Largest Meeting Place for People With Emetophobia.
Results 1 to 8 of 8

Hybrid View

  1. #1
    Join Date
    Jun 2005
    Location
    United States
    Posts
    11

    Default



    I'm really nervous right now, because I've been having tooth pain for the past few weeks, and have recently found out that I need my upper left wisdom tooth extracted. The dentist said he would give me a med called Halcion to take an hour before the procedure. And so now I'm worried about *n* and *v* side effects. Has anyone taken this med before? Any help would be appreciated.


    Andrea


    <font face=\"Arial, Helvetica, sans-serif\"><font size=\"2\">

    If you want to enjoy the rainbow, you must first endure the rain.


  2. #2
    Join Date
    Jun 2005
    Location
    United States
    Posts
    881

    Default

    Well I'm having mine out tomorrow morning so I'll let you know.

  3. #3
    Join Date
    Jun 2005
    Location
    United States
    Posts
    881

    Default

    Well I got mine out two hours ago. It took only about half an hour. I
    didn't feel n* at all except for a breif moment when they first put on
    the mask with oxygen and nitrous. I think I started panicking because
    they left it on but a moment later I started to feel more relaxed. As
    they were putting in the IV it hurt like a bitch but then literally the
    next thing I remember is him telling me we were done.



    My head felt perfectly clear during the ride home. Right now my major
    annoyance is that they're still bleeding and that my tongue feels numb.
    I really wish they would stop bleeding so that I can take the gauze out
    to eat and drink because I'm hungry and REALLY thirsty. My mouth feels
    like a desert!



  4. #4
    Join Date
    Jun 2005
    Location
    United States
    Posts
    11

    Default



    Did you take a Halcion pill an hour beforehand? I don't think they're going to do the IV sedation or nitrous or anything with me. From my understanding, they were going to give me a Halcion pill to take 1 hour before, and then of course the numbing shots. I'm only getting 1 out, so I hope it goes well. Good luck with your recovery!


    Andrea


    <font face=\"Arial, Helvetica, sans-serif\"><font size=\"2\">

    If you want to enjoy the rainbow, you must first endure the rain.


  5. #5
    Join Date
    Feb 2006
    Location
    United States
    Posts
    118

    Default

    I had mine taken out quite a while ago. I didnt take anything before b/c of that fear. I didnt even let them use the nitrous on me. I just had them stick the IV in and I feel asleep like 3 seconds later and then it felt like I woke up 3 seconds later. But, to answer your question, the people that I know who have taken that pill said they were fine. They actually said it was very fun b/c I guess you just don't care about a thing in the world. I don't know of anyone who has gotten sick from it, so I hope everything goes well for you! Be thankful you only have to get one out, I had all four at the same time!!! Ugh!
    All that we send into the lives of others,
    comes back into our own.

  6. #6
    Join Date
    Jun 2005
    Location
    United States
    Posts
    881

    Default

    No I didn't take any oral sedatives. Just gas and IV. I haven't heard anything bad about the oral meds for surgery either.



    Thanks for the wish of luck. I feel a little better now. My lip is
    still numb but I can feel my tongue now. I also managed to eat two cups
    of jello and a Carnation instant breakfast (plus 4 advil).



  7. #7
    Join Date
    Jun 2005
    Location
    United States
    Posts
    11

    Default



    Thanks so much for all of your help! This really does help me, knowing that no one has heard of bad side effects from the Halcion. I've been a wreck over it. LOL My hubby did get online and found a study from the manufacturer of that med, and it said only 1% had *n* or *v* from it, so that's great to know also. Thanks again! This is a great site and it's so nice to have other emets who understand what I go thru. I know we all have similar fears and issues with this. Ugh.Talk toyou again soon, I hope


    Andrea


    <font face=\"Arial, Helvetica, sans-serif\"><font size=\"2\">

    If you want to enjoy the rainbow, you must first endure the rain.


  8. #8
    Join Date
    Jun 2005
    Location
    United States
    Posts
    881

    Default

    I guess I should warn you since no one warned me apparently a pretty
    common part of the healing process is to have this god awful taste in
    your mouth.



    It started at about 2 this morning. Seriously it was the worst thing
    ever. It tasted like ocean water! I kept gagging and spent 6 and a half
    hours being afraid I would v* until my dentist's office was open so
    that I could call them. I thought for sure I had an infection but
    apparently no. All I mentioned was the horrible taste and my surgeon's
    assistant knew exactly what I was talking about and described it to a
    T. Apparently it's from old blood around the surgical sites. She said
    that brushing your teeth helps a little and it seems to have atleast
    brought it down to tolerable level for temporary.



 

 

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •